MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 4; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 4; PROSTHESIS, KNEE
Model Number 5986-37-01
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Subluxation (4525); Swelling/ Edema (4577)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial total right knee arthroplasty.Subsequently, four (4) years post-implantation, the patient presented with increased pain, swelling, and difficulty ambulating due to a fractured tibial component with subluxation.The patient underwent revision surgery of all components without complication.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: articular surface regular constraint size yellow/c-h 10 mm height: catalog#90597003010, lot#64482990; femoral component precoat size f left: catalog#00575001601, lot#64183394; unknown bone cement: catalog#ni, lot#ni.G2: foreign: finland.The product is in the process of being returned to zimmer biomet for evaluation.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d1; d4; d9; g3; h2; h3; h4; h10.The product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified sign of use and the tray was fractured on the anterior surface.Device was submitted for further analysis.Analysis found beach marks and fatigue striations, which are consistent with the fatigue failure mode.Material analysis determined that tibial plate was ti6-4 titanium alloy, which was consistent with the print specification.Complaint is confirmed based on product evaluation.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records/radiographs were provided and reviewed by a health care professional.Review of the provided ops note found that patient experienced pain, swelling, difficultly ambulating, walks with two support due to subluxation and fractured tibial component.Initial components were removed without any issue.X-ray was reviewed and review found right total knee arthroplasty with possible polyethylene wear posteriorly as well as anterior subluxation of the tibia.Fracture of the tibial component not well visualized on this study.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STEMMED NONAUGMENTABLE TIBIAL COMPONENT SIZE 4
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17297400
Report Number0002648920-2023-00146
Device Sequence Number3715654
Product Code JWH
UDI-Device Identifier00889024218840
UDI-Public(01)00889024218840(17)280630(10)64085257
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5986-37-01
Device Catalogue Number00598603702
Device Lot Number64085257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/18/2023
12/29/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/07/2023
01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexFemale